Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 229, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 19, 2001, 7:02 PM CDT for Wilbarger County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2001, 7:02 PM CDT (00:02 UTC)
- Expired
- May 19, 2001, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wilbarger County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2204 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 200002 SVROKC TXC487-200045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 702 PM CDT SAT MAY 19 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILBARGER COUNTY IN NORTHERN TEXAS * UNTIL 745 PM CDT * AT 702 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES SOUTH OF GRAYBACK...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE GRAYBACK AND OKLAUNION HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OOR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3384 9930 3384 9897 3412 9896 3413 9920 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:00 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 19, 4:00 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 PM CDT SAT MAY 19 2001 WILL EXPAND FLASH FLOOD WATCH TO COVER MUCH OF CENTRAL AND WESTERN OKLAHOMA THROUGH TONIGHT. ONE BAND OF STRONG THUNDERSTORMS WITH HEAVY RAINS HAVE MOVE THROUGH SOUTHWEST OKLAHOMA... MEANWHILE ADDITIONAL THUNDERSTORMS WERE DEVELOPING WEST OF THIS BAND. MEANWHILE... OTHER THUNDERSTORMS OVER THE TEXAS PANHANDLE WILL BE MOVING INTO NORTHWEST OKLAHOMA LATER THIS EVENING. VERY MOIST... UNSTABLE AIR LOCATED JUST SOUTH OF THE FORECAST AREA WILL CONTINUE TO FUEL TSTMS DURING THE EVENING. MEANWHILE... UPPER WAVES MOVING OUT OF UPPER LOW OVER SOUTHERN ARIZONA WILL ALSO PROVIDE LIFT. FORECAST AREA IS LOCATED IN RIGHT REAR QUAD OF POLAR JET STREAK CENTERED OVER CENTRAL PLAINS/UPPER MIDWEST AND IN LEFT FRONT QUAD OF SUBTROPICAL JET MAX MOVING INTO SOUTHWEST TEXAS. CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AS THE UPPER TROUGH SHIFTS EAST. MEANWHILE... STRONG WAVE DIGGING INTO THE CENTRAL ROCKIES/PLAINS ON SUNDAY WILL DRIVE FAIRLY STRONG FRONT SOUTH ACROSS THE FORECAST AREA SUNDAY NIGHT. A FEW POST FRONTAL SHOWERS MAY LINGER INTO MONDAY. COOLER/DRIER AIR WILL SPREAD IN BEHIND THE FRONT AND PERSIST FOR MUCH OF THE WEEK AS A SERIES OF SECONDARY FRONTS MOVE IN. FCSTID = 32 OKC 66 82 58 70 / 70 70 50 20 HBR 66 87 58 71 / 80 40 40 20 SPS 67 88 60 74 / 70 30 40 20 GAG 60 81 53 66 / 80 60 40 20 PNC 65 81 56 68 / 70 70 50 20 DUA 67 84 60 74 / 50 50 60 30 .OUN... OK...FFA CENTRAL AND WESTERN ZONES...ZN004>030..033>041..044>046..050 TX...NONE.
In the hours before
Special weather statement, May 19, 1:15 PM CDT, 5 hours 47 minutes before
OKZ004>048-050>052-TXZ083>090-192000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 115 PM CDT SAT MAY 19 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM PONCA CITY... TO ARDMORE... TO HENRIETTA TEXAS. THROUGH THE LATE AFTERNOON HOURS... THE THREAT OF SEVERE WEATHER IS EXPECTED TO BE PRIMARILY OVER WESTERN SECTIONS OF THE AREA... WITH THE SEVERE WEATHER THREAT SHIFTING EASTWARD OVERNIGHT. LARGE HAIL AND DAMAGING WIND WILL BE THE PRIMARY THREATS... HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THERE WILL BE AN INCREASING THREAT FOR HEAVY RAINFALL DURING THE OVERNIGHT HOURS. DUE TO THE LACK OF A SIGNIFICANT CAPPING INVERSION... STRONG TO SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING DURING THE EARLY AFTERNOON HOURS ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORMS ARE EXPECTED TO SPREAD EAST ACROSS REMAINING PORTIONS OF WESTERN AND CENTRAL OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS THIS EVENING AND TONIGHT. THE COMBINATION OF STRONG INSTABILITY AND SUFFICIENT VERTICAL WIND SHEAR IS EXPECTED TO SUPPORT SEVERE THUNDERSTORMS. ALTHOUGH LOW LEVEL WINDS SPEEDS ARE RELATIVELY WEAK... THE DIRECTIONAL SHEAR COMBINED WITH STRONG INSTABILITIES COULD RESULT IN AN ISOLATED TORNADO. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE COMPLEX DURING THE LATE EVENING THAT WILL MOVE EASTWARD ACROSS MUCH OF OKLAHOMA OVERNIGHT. SUSTAINED INFLOW OF MOIST AND UNSTABLE AIR INTO THE COMPLEX OF STORMS SHOULD INCREASE THE THREAT FOR HEAVY RAINFALL. ANY FURTHER RAINFALL OVER PARTS OF CENTRAL AND NORTH CENTRAL OKLAHOMA THAT HAVE ALREADY RECEIVED HEAVY RAIN DURING THE PAST TWO DAYS MAY RESULT IN FLASH FLOODING DURING THE OVERNIGHT HOURS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND OVERNIGHT TONIGHT. CJS
Local storm report, May 19, 3:12 PM CDT, 3 hours 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM BLAIR OK WIND DAMAGE
05/19/01 JACKSON AWNING BLOWN OFF OF
CONVENIENCE STORE
HAM RADIO REPORT
0252 PM 8 NW ALTUS OK 1.00 INCH HAIL
05/19/01 JACKSON HAM RADIO REPORT
0244 PM 8 S ELK CITY OK 60 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
0239 PM 7 NE CARTER OK 70 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
0207 PM SAYRE OK 75 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
1253 PM TEXOLA OK 1.75 INCH HAIL
05/19/01 BECKHAM REPORTED BY BROADCAST MEDIA
LANE =Local storm report, May 19, 4:10 PM CDT, 2 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 8 E QUANAH TX 0.75 INCH HAIL
05/19/01 HARDEMAN HAM RADIO REPORT
0350 PM DUNCAN OK 65 MPH WIND GUST
05/19/01 STEPHENS (ESTIMATED)
HAM RADIO REPORT
0140 PM 6 N ERICK OK TORNADO
05/19/01 BECKHAM REPORTED BY SPOTTER
0135 PM 2 N DEMPSEY OK 65 MPH WIND GUST
05/19/01 ROGER MILLS (ESTIMATED)
5 TO 6 INCH TREE LIMBS
DOWN
PUBLIC REPORT
0125 PM 9 S REYDON OK TORNADO
05/19/01 ROGER MILLS PUBLIC REPORT
LANELocal storm report, May 19, 5:46 PM CDT, 1 hour 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM WILSON OK 60 MPH WIND GUST
05/19/01 CARTER (ESTIMATED) PUBLIC REPORT
0410 PM 7 NW VELMA OK 58 MPH WIND GUST
05/19/01 STEPHENS MEASURED BY OKLAHOMA
MESONET
0405 PM 7 NW VELMA OK 65 MPH WIND GUST
05/19/01 STEPHENS MEASURED BY OKLAHOMA
MESONET
LANEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 31 min |
| May 19, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 50 min |
| May 19, 8:00 PM CDT | Tornado Warning | OUN | Archer | 30 min |
| May 19, 8:04 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 26 min |
| May 19, 8:29 PM CDT | Tornado Warning | OUN | Archer, Clay | 31 min |
| May 19, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| May 20, 2:03 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.